Drugs that cause eps side effects

Antipsychotic medications commonly produce extrapyramidal symptoms as side effects. The extrapyramidal symptoms include acute dyskinesias and dystonic reactions, tardive dyskinesia, Parkinsonism, akinesia, akathisia, and neuroleptic malignant syndrome.
Drugs that cause eps side effects
Drugs that cause eps side effects

Drugs that cause eps side effects

Extrapyramidal symptoms are most commonly caused by typical antipsychotic drugs that antagonize dopamine D2 receptors. The most common typical antipsychotics associated with EPS are haloperidol and fluphenazine. Atypical antipsychotics have lower D2 receptor affinity or higher serotonin 5-HT2A receptor affinity which lead to lower rates of EPS. However, some research has shown that atypical antipsychotics are just as likely as conventional antipsychotics to cause EPS.

Other anti-dopaminergic drugs, like the antiemetic metoclopramide, can also result in extrapyramidal side effects. Short and long-term use of antidepressants such as selective serotonin reuptake inhibitors (SSRI), serotonin-norepinephrine reuptake inhibitors (SNRI), and norepinephrine-dopamine reuptake inhibitors (NDRI) have also resulted in EPS. Specifically, duloxetine, sertraline, escitalopram, fluoxetine, and bupropion have been linked to the induction of EPS. Other causes of extrapyramidal symptoms can include brain damage and meningitis.

Reference: Wikipedia, Google
Powered by Blogger.